Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 3:49 PM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2009, 3:49 PM EDT (19:49 UTC)
- Expired
- Mar 28, 2009, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Montgomery County, GA, Telfair County, GA, Toombs County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281949
SVRFFC
GAC209-271-279-309-282030-
/O.NEW.KFFC.SV.W.0080.090328T1949Z-090328T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL GEORGIA
EASTERN TELFAIR COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN WHEELER COUNTY IN CENTRAL GEORGIA
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LUMBER
CITY...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENWOOD...UVALDA...MOUNT VERNON...ALSTON...AILEY...HIGGSTON...
VIDALIA...SANTA CLAUS AND LYONS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3192 8296 3229 8261 3232 8243 3229 8235
3226 8222 3193 8221 3192 8233 3196 8247
3194 8249 3195 8256 3191 8263 3191 8268
3184 8276 3181 8285
TIME...MOT...LOC 1949Z 233DEG 43KT 3193 8272
$$2 follow-up statements
000
WWUS52 KFFC 282010
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SAT MAR 28 2009
GAC209-271-279-309-282030-
/O.CON.KFFC.SV.W.0080.000000T0000Z-090328T2030Z/
TELFAIR GA-WHEELER GA-TOOMBS GA-MONTGOMERY GA-
410 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR MONTGOMERY...TOOMBS...SOUTHEASTERN WHEELER AND EASTERN TELFAIR
COUNTIES...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CHARLOTTEVILLE AND STRETCHED BACK TO THE SOUTHEAST TO NEAR DENTON.
THE LARGE STORM WAS MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAYS
LANDING...AILEY...ALSTON...CEDAR CROSSING...ENGLISH EDDY...ROCK
SPRINGS...TOOMBS CENTRAL...KIBBEE...HIGGSTON...CENTER...SOUTH
THOMPSON...PONDEROSA...OHOOPEE...NEW BRANCH...JOHNSON CORNER...SANTA
CLAUS...VIDALIA AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3192 8296 3229 8261 3232 8243 3229 8235
3226 8222 3193 8221 3192 8233 3196 8247
3194 8249 3195 8256 3191 8263 3191 8268
3184 8276 3181 8285
TIME...MOT...LOC 2006Z 237DEG 35KT 3198 8258
$$000
WWUS52 KFFC 282025
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT MAR 28 2009
GAC271-309-282034-
/O.CAN.KFFC.SV.W.0080.000000T0000Z-090328T2030Z/
TELFAIR GA-WHEELER GA-
425 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER AND
EASTERN TELFAIR COUNTIES IS CANCELLED...
THE STORM HAS MOVED EAST OF THESE COUNTIES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3196 8247 3194 8249 3195 8254 3197 8254
3202 8259 3211 8261 3212 8263 3216 8261
3225 8265 3229 8261 3232 8243 3226 8222
3193 8221 3193 8231 3192 8232
TIME...MOT...LOC 2024Z 243DEG 41KT 3203 8238
$$
GAC209-279-282030-
/O.CON.KFFC.SV.W.0080.000000T0000Z-090328T2030Z/
TOOMBS GA-MONTGOMERY GA-
425 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR MONTGOMERY AND TOOMBS COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CEDAR CROSSING...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIBBEE...HIGGSTON...CENTER...TOOMBS CENTRAL...SOUTH THOMPSON...
VIDALIA...PONDEROSA...OHOOPEE...NEW BRANCH...JOHNSON CORNER...SANTA
CLAUS AND LYONS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3196 8247 3194 8249 3195 8254 3197 8254
3202 8259 3211 8261 3212 8263 3216 8261
3225 8265 3229 8261 3232 8243 3226 8222
3193 8221 3193 8231 3192 8232
TIME...MOT...LOC 2024Z 243DEG 41KT 3203 8238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:14 PM EDT, 35 minutes earlier.
Area forecast discussion, Mar 28, 3:14 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT SAT MAR 28 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO SLIGHTLY SLOWER THAN THE GFS. FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP. THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT... SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING. EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER THE RETREATING RIDGE. .LONG TERM /TUESDAY THROUGH SATURDAY/... IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT TEMPERATURE SHIFTS THROUGH THE EXTENDED. && .HYDROLOGY... ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM RIVERS OVER THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 60 38 74 44 / 70 5 0 5 5 ATLANTA 44 56 40 72 49 / 50 5 0 5 10 BLAIRSVILLE 44 48 34 70 40 / 70 5 0 5 10 CARTERSVILLE 44 55 34 71 44 / 50 5 0 5 10 COLUMBUS 48 64 40 76 47 / 30 5 5 5 10 GAINESVILLE 46 55 37 73 46 / 70 5 0 5 5 MACON 48 66 39 76 45 / 60 5 0 5 5 ROME 45 54 36 71 42 / 50 5 0 5 10 PEACHTREE CITY 46 59 36 73 38 / 40 5 0 5 10 VIDALIA 54 69 40 74 44 / 90 5 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE... DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WASHINGTON...WHEELER...WILCOX...WILKINSON. WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF CENTRAL GEORGIA. && TDP
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 345 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... A DEEP LOW PRESSURE SYSTEM OVER ARKANSAS WILL LIFT NORTHEAST INTO THE EASTERN GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES. A STRONG THUNDERSTORM COMPLEX MOVED ACROSS CENTRAL GEORGIA TODAY AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN ITS WAKE AS IT MOVES OUT OF THE STATE. .PRIMARY HAZARDS... THERE WILL BE TWO AREAS OF CONCERN FOR THE REMAINDER OF THE DAY. IN THE WAKE OF THE STRONG THUNDERSTORM COMPLEX THAT MOVED ACROSS CENTRAL GEORGIA TODAY...THE ATMOSPHERE HAS RECOVERED ENOUGH TO SPAWN THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS THREAT AREA WILL MOVE WEST TO EAST ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A LINE FROM ROME TO GAINESVILLE. THE SECOND AREA OF CONCERN WILL BE THE COLD FRONT SWEEPING ACROSS NORTH GEORGIA OVERNIGHT. THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS FORMING ON THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO ATHENS. .DISCUSSION... THE ATMOSPHERE WEST OF THE THUNDERSTORM COMPLEX THAT MOVED ACROSS GEORGIA THIS MORNING HAS DESTABLIZED SUFFICIENTLY TO PRODUCE A FEW SEVERE THUNDERSTORMS. BECAUSE THE VERTICAL WIND SHEAR HAS BEEN DISRUPTED BY THE EARLY THUNDERSTORM ACTIVITY...HAIL WILL BE THE PRIMARY THREAT. THE THREAT WILL DIMINISH AS THE AFTERNOON HEATING DIMINISHES. AROUND MIDNIGHT...THE COLD FRONT WILL BEGIN TO MOVE INTO NORTHWEST GEORGIA. INSTABILITY WILL BE LIMITED...BUT WITH THE STRONG UPPER LEVEL WINDS AND FORCING ALONG THE FRONT...A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT AREA WILL MOVE ACROSS THE NORTHERN ONE-THIRD OF THE STATE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 28, 2:04 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT SAT MAR 28 2009 GAZ110>112-282030- 204 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 430 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE SAME AREA FROM ABBEVILLE THROUGH MCRAE TO MOUNT VERNON. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 AM EDT THIS MORNING. RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY STREET FLOODING IN TOWNS AND PONDING ON ROADWAYS IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED THROUGH 430 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 2:42 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG 5 W HAWKINSVILLE 32.28N 83.56W
03/28/2009 PULASKI GA EMERGENCY MNGR
TWO TREES DOWN. ROOF SUSTAINED MAJOR DAMAGE.
1118 AM TSTM WND DMG ABBEVILLE 31.99N 83.31W
03/28/2009 WILCOX GA EMERGENCY MNGR
SEVERAL TREES DOWN.
0225 PM HAIL HAMILTON 32.76N 84.88W
03/28/2009 E0.75 INCH HARRIS GA COUNTY OFFICIAL
PENNY SIZED HAIL IN HAMILTON.
&&
JLFSpecial weather statement, Mar 28, 3:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT SAT MAR 28 2009 GAZ056>058-067>071-281930- 305 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE... MONROE...LAMAR...MERIWETHER...SPALDING...BUTTS AND HENRY COUNTIES UNTIL 330 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE STRONG THUNDERSTORMS...ONE OVER CENTRAL MERIWETHER COUNTY AND ANOTHER OVER NORTHEAST PIKE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS PORTIONS OF UPSON...PIKE...MONROE... LAMAR... MERIWETHER...SPALDING...BUTTS AND HENRY COUNTIES THROUGH 330 PM EDT.
Local storm report, Mar 28, 3:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 W HAMILTON 32.76N 84.91W
03/28/2009 E0.75 INCH HARRIS GA LAW ENFORCEMENT
PENNY SIZED HAIL 2 MILES WEST OF HAMILTON.
&&
JLFSpecial weather statement, Mar 28, 3:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SAT MAR 28 2009 GAZ089-282000- 329 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MUSCOGEE COUNTY UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT MARYS HILLS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS...ROSE HILL...EDGEWOOD...KENWOOD AND BIBB CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Mar 28, 3:39 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT SAT MAR 28 2009 GAZ056>058-070-071-282015- 339 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN MONROE...LAMAR...SPALDING...BUTTS AND HENRY COUNTIES UNTIL 415 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST NORTH OF MILNER...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MONROE...LAMAR...SPALDING...BUTTS AND HENRY COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILNER... ORCHARD HILL...LIBERTY HILL...CHAPPEL MILL...HIGH FALLS STATE PARK... BLOUNT...MCKIBBEN...JENKINSBURG...JACKSON...INDIAN SPRINGS STATE PARK...FLOVILLA...STARK AND WORTHVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 41 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 49 min |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 54 min |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 22 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 23 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 50 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.